Advertisement

What medications affect sex drive?

Dr. Jack Merendino, MD
Endocrinology Diabetes & Metabolism
Just as some medications reduce erectile function, others may actually diminish libido. Probably the most common are antidepressants in the SSRI (selective serotonin reuptake inhibitor) family: fluoxetine (Prozac), sertraline (Zoloft), escitalopram (Lexapro), and others. These drugs tend to lessen sex drive, and they can lead to difficulty with orgasms in both men and women. If the problem is significant, sometimes the addition of buproprion (Wellbutrin) will help, or a change in treatment may be necessary.
The Best Life Guide to Managing Diabetes and Pre-Diabetes

More About this Book

The Best Life Guide to Managing Diabetes and Pre-Diabetes

Bob Greene has helped millions of Americans become fit and healthy with his life-changing Best Life plan. Now, for the first time, Oprah's trusted expert on diet and fitness teams up with a leading...
There are many medications that can affect one's sex drive.  One of the most common class of medications is SSRIs that are prescribed for depression.  These can leave some people feeling zapped of sexual interest and desire.  Tranquilizers given for anxiety and panic attacks can also take away people's sex drive.
Any medications that affect the production of hormones can also adversely affect a person's sex drive.  Examples of these are hormonal birth control, medications to lower cholesterol, medications for polycystic ovaries, medications for endometriosis, medications given after breast cancer treatment, and also some medications given for enlarged prostate or for hair growth.  As you can see, there are many different medications that can affect one's sex drive.

Continue Learning about Sex Drive (Libido)

What product can be used for female libido?
Patricia Geraghty, NPPatricia Geraghty, NP
The sexual response cycle is broken down into libido, arousal, and orgasm. Libido is the desire for ...
More Answers
How might blood-pressure lowering medications affect sexual activity?
SecondsCount.orgSecondsCount.org
One possible side effect of many blood pressure medications is impotence (the inability to maintain ...
More Answers
Do I Need an Annual Check-Up?
Do I Need an Annual Check-Up?
A Surprising Cause of ED
A Surprising Cause of ED

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.